Alert archive / Louisiana / Flash Flood Warnings in 2013

Flash Flood Warning 13, NWS New Orleans, LA

April 14, 20134 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Apr 14, 2013, 7:16 AM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2013, 7:16 AM CDT (12:16 UTC)
Expired
Apr 14, 2013, 10:15 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Lafourche Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 586 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
586 m²/s²
0-3 km storm-relative helicity
776 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WGUS54 KLIX 141216
FFWLIX
LAC057-089-093-095-141515-
/O.NEW.KLIX.FF.W.0013.130414T1216Z-130414T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
716 AM CDT SUN APR 14 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF THIBODAUX...
  WESTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HAHNVILLE...
  SOUTHEASTERN ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...

* UNTIL 1015 AM CDT

* AT 710 AM CDT...A LARGE AREA ACROSS ST. JAMES...ST. JOHN AND       
  UPPER LAFOURCHE PARISHES HAVE ALREADY RECEIVED UP TO 4 INCHES OF   
  RAIN. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED             
  CLUSTERS OF THUNDERSTORMS...SOUTHWEST PART LAKE                    
  PONTCHARTRAIN TO HOUMA...CAPABLE OF PRODUCING FLASH FLOODING OVER  
  THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 2971 9077 2974 9079 2975 9080 2978 9081
      2978 9083 2975 9085 2977 9089 2978 9089
      2996 9069 3017 9059 3011 9041 3007 9038
      3006 9034 2976 9030 2963 9065

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 4:27 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 14, 4:27 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CDT SUN APR 14 2013

.SHORT TERM...
LATEST SURFACE OBSERVATIONS SHOW WARM FRONT DRAPED ALONG THE COASTAL
PARISHES EAST OF VERMILION BAY. STEADY STREAM OF ABUNDANT MOISTURE
CAN BE SEEN ON WATER VAPOR IMAGERY OVERRIDING FRONTAL BOUNDARY FROM
THE SOUTHWEST. FORECAST POPS...FOR THIS MORNING AT LEAST...QUITE
SIMPLE WITH BASICALLY THE ENTIRE CWA BEING IMPACTED BY SHOWERS AND
THUNDERSTORMS. DEWPOINTS NORTH OF THE BOUNDARY ARE IN THE MID 50S.
THUS STORMS IN THAT AREA WILL REMAIN ELEVATED. INSTABILITY IS ENOUGH
HOWEVER FOR STRONGER CONVECTION TO PRODUCE HAIL THOUGH REPORTS ALL
NIGHT HAVE BEEN SUB-SEVERE. NOT EXPECTING MUCH CHANGE THROUGHOUT THE
DAY AS THE WARM FRONT LIFTS NORTH LATER THIS MORNING AND AFTERNOON.
MESO AND MEDIUM RANGE MODELS INDICATE THAT BULK OF THE RAIN WILL
SHIFT EASTWARD THIS AFTERNOON AS SURFACE LOW DEVELOPS JUST SOUTH THE
LOUISIANA COAST AND TRACKS TOWARDS AL/FL BORDER THIS AFTERNOON.
ADDITIONAL RAINFALL TOTALS IN THE 2 TO 3 INCH RANGE WILL BE
POSSIBLE BUT COULD HAVE HIGHER AMOUNTS IS ISOLATED AREAS.
DID CONTEMPLATE FLOOD WATCH BUT APPEARS THAT THE HEAVIEST RAIN
WILL BE SHIFTING OUT OF AREAS WITH HIGHER AMOUNTS BEFORE
SIGNIFICANT RAINFALL TOTALS WILL OCCUR SO WILL USE FLOOD
ADVISORIES AND WARNINGS FOR MORE INTENSE AREAS OF RAIN.

TEMPERATURE FORECAST NOT AS SIMPLE. THICK CLOUD COVER AND RAIN WILL
IMPEDE WARMING WHILE FRONTAL BOUNDARY LIFTING NORTH WILL RESULT IN
WARMING. MAV CAME IN WITH LOWER 80S ACROSS THE AREA. SEEMS MUCH TO
HIGH. MET WAS ABOUT 5 DEGREES COOLER OVERALL. FCST FOR TODAY IS MET
OR EVEN COOLER THAN THAT. NIGHTTIME LOWS WILL JUMP UP QUITE A BIT
WITH DEWPOINTS ON THE RISE. THAT COMBINED WITH SATURATED GROUNDS
WILL LIKELY LEAD TO WIDESPREAD FOG MONDAY MORNING. THE NEED FOR A
DENSE FOG ADVISORY QUITE PLAUSIBLE.

.LONG TERM...
UPPER LEVEL RIDGING WILL BEGIN BUILDING OVER THE SOUTHEASTERN UNITED
STATES THROUGH MID WEEK AFTER WEAK UPPER TROUGH EJECTS TODAY. EXPECT
WARMEST TEMPERATURES OF THE YEAR SINCE LAST FALL TO IMPACT THE AREA.
HIGHS WILL REACH THE MID 80S BY MONDAY. MODELS KIND OF HINTING AT
ISOLATED SHOWERS ALONG NORTH HALF OF THE CWA. TUES AND WED. PROBS
APPEAR TO BE TOO LOW TO MENTION IN ZONES AT THIS TIME. MOVING INTO
THE LATTER PART OF THE WEEK A DEEP LONG WAVE TROUGH WILL TRACK
ACROSS THE COUNTRY AND SEND A COLD FRONT THROUGH THE AREA. POPS ON
THURSDAY HAVE BEEN LOWERED QUITE A BIT FROM PREVIOUS FORECAST AS
GUIDANCE SUGGESTS A SLOWER FRONT THAN BEFORE. HIGHEST RAIN CHANCES
JUST SHIFTED TO THE OVERNIGHT PERIOD AS THE FRONT SWINGS THROUGH
THURSDAY NIGHT. THIS WILL ALSO POSE AS ANOTHER CHANCE FOR STRONG TO
POSSIBLY SEVERE THUNDERSTORMS. CONDITIONS THIS LOOK TO BE CLEAR FOR
THE WEEKEND.

MEFFER

.AVIATION...
CONDITIONS WILL CONTINUE TO DETERIORATE TO MVFR AND IFR AT MOST OR
ALL TAF AIRPORTS OVER THE NEXT FEW HOURS AS WIDESPREAD SHRA/TSRA
CONTINUE TO MOVE ACROSS THE CENTRAL GULF COAST REGION. A FEW OF THE
STORMS MAY BRIEFLY PRODUCE HAIL UP TO MARBLE OR PENNY SIZE...BUT THE
CHANCE OF THIS OCCURRING AT A TERMINAL IS VERY LOW. A FEW OF THE
TSRA COULD PRODUCE SOME WIND GUSTS UP TO 30 TO 40 KNOTS AFTER 10-12Z
UNTIL 15-17Z AS THE WARM FRONT MOVES NORTH. THERE IS LOW CONFIDENCE
IN THE LATTER PART OF THE FORECAST PERIOD ON WHETHER VFR WILL RETURN
SUNDAY AFTERNOON OR EVENING. LOW LEVEL MOISTURE WILL REMAIN IN
PLACE...SO MVFR TO IFR COULD REFORM SUNDAY EVENING OR OVERNIGHT.
22/TD

&&

.MARINE...
EAST TO SOUTHEAST WINDS WILL CONTINUE TO RISE INTO SMALL CRAFT
CRITERIA OVER A GREATER PORTION OF THE MARINE AREA EARLY THIS
MORNING...THEN WINDS WILL START TO EASE OVER WESTERN AND INNER
WATERS BY MIDDAY AS STRONGER WINDS CONTINUE FARTHER OFFSHORE. SMALL
CRAFT EXERCISE CAUTION HEADLINES WILL BE NEEDED FOR THE TIDAL LAKES
AND SOUNDS. THE STRONGER WINDS WILL BE DUE TO AN AREA OF LOW
PRESSURE THAT WILL BE MOVING ACROSS THE CENTRAL GULF COAST TODAY.
SEAS WILL RISE INTO 5 TO 7 FEET RANGE OFFSHORE LATER THIS
MORNING...AND WILL LIKELY TAKE UNTIL EARLY EVENING TO DROP BACK
BELOW 7 FEET OVER EASTERN OFFSHORE WATERS. WILL EXTEND THE SMALL
CRAFT ADVISORY BY A COUPLE HOURS OVER THE SOUTHEAST AREA...AND END
THE ADVISORY EARLIER IN THE AFTERNOON FOR SOME OF THE WESTERN/INNER
WATERS.

THE LOW WILL DEPART THE AREA TONIGHT LEAVING LIGHTER SOUTH WINDS
ACROSS THE MARINE AREA INTO MONDAY. THE PRESSURE GRADIENT WILL
TIGHTEN UP AGAIN MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS A FAIRLY
STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL STATES. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY NIGHT INTO
THURSDAY...THEN A FAIRLY STRONG COLD FRONT IS EXPECTED TO SWEEP
THROUGH THURSDAY NIGHT WITH STRONG NORTHERLY WINDS POSSIBLE IN THE
WAKE OF THE FRONT. 22/TD

&&

DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NEW ORLEANS FRENCH QUARTER FESTIVAL.
ACTIVITIES...SLURRY SUPPORT. RADAR SUPPORT FOR STRONG TO POSSIBLY
SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  63  84  68 / 100  10  10  10
BTR  77  65  85  70 / 100  10  10  10
ASD  76  66  83  69 / 100  10  10  10
MSY  77  67  83  70 / 100  10  10  10
GPT  72  67  80  70 / 100  20  10  10
PQL  70  67  82  68 / 100  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 9 PM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Apr 14, 6:12 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
612 AM CDT SUN APR 14 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-142330-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
612 AM CDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE
ENTIRE AREA TODAY. THE PRIMARY THREAT WILL BE THE PRIMARY THREAT
IS HEAVY RAINFALL AND HAIL. A FEW WATERSPOUTS AND TORNADOES ARE
POSSIBLE AS WELL. RAINFALL RATES OF 1 TO 2 INCHES MAY LEAD TO
FLASH FLOODING.

A SMALL CRAFT ADVISORY WILL CONTINUE ACROSS THE OPEN COASTAL
WATERS DURING THE DAYTIME HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL BRING A THREAT OF STRONG THUNDERSTORMS THURSDAY
NIGHT AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 14, 4:37 AM CDT, 2 hours 39 minutes before
LAZ059>064-141000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 AM CDT SUN APR 14 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER
LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES
PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...ST. CHARLES
PARISH...

AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTHEAST OF LAROSE...OR
ABOUT 6 MILES WEST OF BARATARIA...MOVING NORTHEAST AT 55 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BARATARIA...JEAN LAFITTE...AVONDALE...MARRERO...WESTWEGO...
BELLE CHASSE...BRIDGE CITY...HARVEY...TIMBERLANE...TERRYTOWN...
GRETNA...NEW ORLEANS...CHALMETTE...LAKEFRONT AIRPORT AND EAST NEW
ORLEANS

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 14, 5:01 AM CDT, 2 hours 15 minutes before
LAZ037-071-MSZ069>071-141100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
501 AM CDT SUN APR 14 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA
PARISH...PIKE COUNTY...

AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF MCCOMB...OR ABOUT 3
MILES SOUTH OF MAGNOLIA...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MCCOMB...SUMMIT AND SALEM

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
HEAVY RAINFALL ALONG WITH SOME SMALL HAIL. THESE STORMS COULD
PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF
TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS.
THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

98/SO
Special weather statement, Apr 14, 5:26 AM CDT, 1 hour 50 minutes before
LAZ061-063-064-067>069-141100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
526 AM CDT SUN APR 14 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER
JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE
PARISH...UPPER ST. BERNARD PARISH...LOWER PLAQUEMINES PARISH...LOWER
JEFFERSON PARISH...

AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF GALLIANO...OR ABOUT
20 MILES SOUTHWEST OF MYRTLE GROVE...MOVING NORTHEAST AT 45 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MYRTLE GROVE.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 14, 5:34 AM CDT, 1 hour 42 minutes before
LAZ057>060-065-141100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
534 AM CDT SUN APR 14 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
JAMES PARISH...UPPER TERREBONNE PARISH...ST. JOHN THE BAPTIST
PARISH...UPPER LAFOURCHE PARISH...ST. CHARLES PARISH...

AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR THIBODAUX...OR ABOUT 3 MILES
NORTHEAST OF SCHRIEVER...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...RESERVE...NORCO...LAPLACE...HAHNVILLE...GARYVILLE AND EDGARD

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 14, 6:57 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 AM CDT SUN APR 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      NEW ROADS               30.69N 91.45W
04/14/2013                   POINTE COUPEE      LA   EMERGENCY MNGR

            POINTE COUPEE EMERGENCY MANAGER REPORTED STREET FLOODING
            ON SEVERAL LOCAL STREETS INCLUDING HWY 81 NORTH OF US
            190. IN ADDITION...WATER WAS REPORTED IN A FEW HOMES ON
            ROMALIS DRIVE.

&&

98/SO
Local storm report, Apr 14, 7:00 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT SUN APR 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      NEW ROADS               30.69N 91.45W
04/14/2013                   POINTE COUPEE      LA   EMERGENCY MNGR

            POINTE COUPEE EMERGENCY MANAGER REPORTED STREET FLOODING
            ON SEVERAL LOCAL STREETS INCLUDING HWY 81 NORTH OF US
            190. IN ADDITION...WATER WAS REPORTED IN A FEW HOMES ON
            ROMALICE DRIVE.

&&

98/SO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 10:32 PM CDTSmall Craft AdvisoryLIX22 hr
Apr 14, 4:55 AM CDTFlash Flood WarningLIXEast Feliciana, Pointe Coupee, West Feliciana3 hr
Apr 14, 5:41 AM CDTTornado WarningLIXJefferson, Plaquemines34 min
Apr 14, 6:11 AM CDTTornado WarningLIXPlaquemines49 min
Apr 14, 6:22 AM CDTSpecial Marine WarningLIX83 min
Apr 14, 6:33 AM CDTSevere Thunderstorm WarningLIXSaint Bernard57 min
Apr 14, 6:47 AM CDTSpecial Marine WarningLIX58 min
Apr 14, 7:20 AM CDTSpecial Marine WarningLIX55 min
Apr 14, 7:38 AM CDTSpecial Marine WarningLIX52 min
Apr 14, 7:46 AM CDTSpecial Marine WarningLIX44 min
Apr 14, 7:58 AM CDTSpecial Marine WarningLIX62 min
Apr 14, 8:27 AM CDTTornado WarningLIXSaint Bernard33 min
Apr 14, 8:34 AM CDTSpecial Marine WarningLIX56 min
Apr 14, 8:35 AM CDTRiver Flood WarningLIXSt. Mary87 days
Apr 14, 8:44 AM CDTRiver Flood WarningLIXEast Baton Rouge25 hr
Apr 14, 8:44 AM CDTRiver Flood WarningLIXEast Baton Rouge, Livingston59 hr
Apr 14, 8:44 AM CDTRiver Flood WarningLIXEast Baton Rouge3 days
Apr 14, 8:51 AM CDTRiver Flood WarningLIXSaint Helena35 hr
Apr 14, 8:54 AM CDTRiver Flood WarningLIXTangipahoa72 hr
Apr 14, 8:55 AM CDTSpecial Marine WarningLIX65 min
Apr 14, 8:58 AM CDTRiver Flood WarningLIXSaint Tammany25 hr
Apr 14, 9:00 AM CDTRiver Flood WarningLIXSaint Tammany25 hr
Apr 14, 9:05 AM CDTSpecial Marine WarningLIX55 min
Apr 14, 9:22 AM CDTSpecial Marine WarningLIX38 min
Apr 14, 9:27 AM CDTSpecial Marine WarningLIX48 min
Apr 14, 9:40 AM CDTSevere Thunderstorm WarningLIXPlaquemines35 min
Apr 14, 9:53 AM CDTSpecial Marine WarningLIX52 min
Apr 14, 10:01 AM CDTRiver Flood WarningLIXSaint Tammany58 hr
Apr 14, 10:05 AM CDTRiver Flood WarningLIXSaint Tammany, Washington5 days
Apr 14, 10:05 AM CDTRiver Flood WarningLIXSaint Tammany6 days
Apr 14, 10:25 AM CDTSpecial Marine WarningLIX65 min
Apr 14, 11:21 AM CDTSpecial Marine WarningLIX114 min
Apr 14, 11:54 AM CDTSpecial Marine WarningLIX2 hr
Apr 14, 12:02 PM CDTSpecial Marine WarningLIX88 min
Apr 14, 1:24 PM CDTSpecial Marine WarningLIX2 hr
Apr 14, 3:42 PM CDTSpecial Marine WarningLIX93 min
Apr 14, 5:42 PM CDTSpecial Marine WarningLIX63 min

Nearby

Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.